Alert archive / Iowa / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 159, NWS Sioux Falls, SD

May 22, 2004Ida County, Iowa

NWS Sioux Falls, SD issued this severe thunderstorm warning at May 22, 2004, 11:33 PM CDT for Ida County, Iowa. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2004, 11:33 PM CDT (04:33 UTC)
Expired
May 23, 2004, 12:00 AM CDT
In force
27 min
Issued by
NWS Sioux Falls, SD
Area
Counties, with a storm outline in the text

County Ida County, IA

The radar

The Omaha radar (KOAX), 140 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2004-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2882 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2004-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2882 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1091 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
4.2
Supercell composite
16.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

842 
WUUS53 KFSD 230433
SVRFSD
IAC093-230500-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1133 PM CDT SAT MAY 22 2004

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  IDA COUNTY IN NORTHWEST IOWA

* UNTIL MIDNIGHT CDT

* AT 1129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR BATTLE CREEK...OR ABOUT 7
  MILES WEST OF IDA GROVE...MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ARTHUR AROUND 1140 PM CDT
  HOLSTEIN AROUND 1145 PM CDT
  GALVA AROUND 1155 PM CDT

WINDS UP TO 50 MPH WERE REPORTED IN OTO IN WOODBURY COUNTY AT 
1120 PM WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE 
SHELTER AND STAY AWAY FROM WINDOWS

LAT...LON 4225 9568 4224 9534 4248 9533 4248 9540
          4256 9540 4256 9567

$$

JH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 8:04 PM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, May 22, 8:04 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
804 PM CDT SAT MAY 22 2004

.DISCUSSION...

RADAR MOISIACS SHOWING NUMEROUS SUPERCELLS DEVELOPING ALONG WARM
FRONT WITCH IS SITTING WELL SOUTH OF CWA. LEADING EDGE OF RETURNS
WITH THE APPROACHING SHORTWAVE JUST BEGINNING TO ENTER THE SOUTHWEST
CWA. ONLY REAL CHANGES MADE TO GOING FORECAST IS DO ADJUST TIMING
AND POPS SLIGHTLY. STILL LOOKS LIKE POTENTIAL FOR HEAVY RAIN TONIGHT
AS WAVE ENTERS THE CWA...BUT AM CONCERNED THAT STRONG CONVECTION
ALONG THE WARM FRONT MAY ROB US OF OUR MOISTURE. THIS WILL HAVE TO
BE WATCHED AND CURRENT INDICATIONS STILL SUPPORT FLOOD WATCH AS FF
GUIDANCE VALUES INDICATE ITS NOT GOING TO TAKE MUCH RAIN TO GET SOME
FLOODING.

.PREV DISCUSSION...
LATEST WATER VAPOR LOOP SHOWS A POTENT UPPER LEVEL WAVE WITH A VERY
NICE DRY SLOT WORKING INTO SW NE. THE 18Z SURFACE ANALYSIS HAS A
SYNOPTIC FRONT FROM ABOUT KOGA TO KOFK TO KALO. A DEVELOPING WARM
AND MUCH MORE MOIST FRONT WAS LOCATED FROM ABOUT KHLC TO KCNK TO
KSTJ. LOOKS TO BE A MESO LOW FORMING NEAR KHLC WITH DRY/HOT AIR
WORKING INTO CENTRAL KS.

FOR LATE THIS AFTERNOON AND TONIGHT...MAY SEE TWO AREAS OF
CONVECTION DEVELOP. ONE WILL BE ACROSS NW CO AND WESTERN NE WHERE
STRONG LOW AND MID LEVEL FORCING WILL DEVELOP THIS AFTERNOON WITH
MODERATE INSTABILITY. MOST LIKELY MOVEMENT/DEVELOPMENT OF THIS
PRECIPITATION WILL TO THE NORTHEAST ALONG SYNOPTIC BOUNDARY. NEXT
AREA SHOULD BE OVER EASTERN NE AS DEVELOPING WARM FRONT CONTINUES TO
LIFT NORTH. MOVEMENT OF THIS ACTIVITY SHOULD ALSO BE
NORTHEAST...WITH RIGHT MOVING SUPERCELLS HEADING EASTNORTHEAST AND
LEFT MOVING SUPERCELLS MOVING ALMOST DUE NORTH. WITH THIS MOVEMENT
AND EXPECTED LOCATION OF WARM FRONT THIS AFTERNOON...WE SHOULD SEE
SOME SEVERE WEATHER FAR SOUTHERN CWA LATE AFTERNOON AND EVENING.
WILL CONTINUE FLOOD WATCH WITH SATURATED GROUND OVER CURRENT WATCH
AREA AND POTENTIAL FOR SIGNIFICANT RAINFALL AMOUNTS TONIGHT. WILL
ALSO BUMP POPS OVER SOUTHERN HALF OF CWA AS MISSING OUT ON RAINFALL
IN THAT AREA SEEMS DIFFICULT.

ANOTHER ROUND OF CONVECTION POSSIBLE AGAIN LATE SUNDAY INTO MONDAY
AS ANOTHER DECENT WAVE PASSES THROUGH. WILL HAVE SOME LATE NIGHT
POPS FOR ELEVATED RETURN FLOW ACTIVITY...THEN A DECENT CHANCE FOR
THE EASTERN CWA DURING THE AFTERNOON AND EVENING. CURRENTLY LOOKING
LIKE SOUTHEAST CWA WILL SEE BEST CHANCE FOR SEVERE WEATHER MONDAY
AFTERNOON/EVENING.

NEXT BETTER WAVE PROGGED BY BOTH THE ECMWF AND MRF TO COME OUT
FRIDAY INTO SATURDAY...AND WILL HAVE POPS FOR THIS.

NOT PLANNING ON CHANGING MUCH TEMPERATUREWISE FROM GOING FORECAST
OVER THE NEXT SEVERAL DAYS. THE MAIN CHANGE COME FOR SUNDAY...WHERE
CLOUDS AND COOLER AIR SHOULD KEEP MOST LOCATIONS FROM HEATING UP.
SHOOTING FOR NEAR 60 IN SW MN...TO THE MID 70S OVER THE SOUTHERN MO
VALLEY.

&&

.FSD...WATCHES/WARNINGS/ADVISORIES...
SD...FLOOD WATCH TONIGHT ZONES 076-070-071.
MN...FLOOD WATCH TONIGHT ZONES 081-089-090.
IA...FLOOD WATCH TONIGHT ALL ZONES.
NE...FLOOD WATCH TONIGHT ALL ZONES.

&&

JRM
Hazardous weather outlook, May 22, 4:04 PM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
404 PM CDT SAT MAY 22 2004

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-231200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE AREA
LATE THIS AFTERNOON AND TONIGHT ALONG AND SOUTH OF A LINE FROM
VERMILLION TO STORM LAKE IOWA...WITH A SLIGHT RISK OF SEVERE
THUNDERSTORMS NORTHWARD TO AROUND INTERSTATE 90.

THUNDERSTORMS WILL RAPIDLY DEVELOP LATE THIS AFTERNOON AND EARLY
EVENING ACROSS NEBRASKA. COVERAGE OF STORMS WILL BECOME MORE
WIDESPREAD THIS EVENING IN THE LOWER MISSOURI VALLEY...WHERE STORMS
WILL LIKELY PRODUCE LARGE HAIL AND DAMAGING WINDS.

FLOODING...
HEAVY RAINS WILL BE POSSIBLE TONIGHT ACROSS SOUTHEAST SOUTH
DAKOTA...NORTHWEST IOWA...SOUTHWEST MINNESOTA...AND EXTREME
NORTHEAST NEBRASKA...AS THUNDERSTORMS SPREAD NORTHEAST ACROSS THE
AREA. A FLOOD WATCH IS IN EFFECT TONIGHT FOR NORTHWEST
IOWA...EXTREME SOUTHEAST SOUTH DAKOTA...NORTHEAST NEBRASKA AND
PARTS OF SOUTHWEST MINNESOTA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS WILL DEVELOP LATER SUNDAY NIGHT TO THE
NORTH OF A WARM FRONTAL BOUNDARY.  OTHER STORMS SHOULD DEVELOP
AHEAD OF A COLD FRONT MONDAY. A FEW OF THESE STORMS COULD BECOME
SEVERE LATE SUNDAY NIGHT INTO MONDAY...MAINLY ALONG AND EAST OF
INTERSTATE 29.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM CDT IN THE LOWER
MISSOURI VALLEY THROUGH NORTHWEST IOWA...AND LIKELY AFTER 7 PM
CDT IN AREAS SOUTH OF INTERSTATE 90.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

08

In the hours before

Local storm report, May 22, 7:18 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
718 PM CDT SAT MAY 22 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0852 PM     HAIL             4 WSW ROSSIE            42.99N 95.26W
05/21/2004  0.88 INCH        CLAY               IA   PUBLIC

0904 PM     HAIL             7 SW ROCK VALLEY        43.13N 96.40W
05/21/2004  1.00 INCH        SIOUX              IA   PUBLIC

0945 PM     HAIL             2 E CALUMET             42.94N 95.51W
05/21/2004  0.88 INCH        OBRIEN            IA   PUBLIC

1003 PM     HAIL             9 NW ELK POINT          42.77N 96.81W
05/21/2004  1.00 INCH        UNION              SD   PUBLIC

1032 PM     HAIL             5 N CENTERVILLE         43.19N 96.96W
05/21/2004  1.75 INCH        TURNER             SD   TRAINED SPOTTER

1035 PM     HAIL             5 E GILLETT GROVE       43.02N 94.94W
05/21/2004  1.75 INCH        CLAY               IA   PUBLIC

1140 PM     HAIL             7 ENE WAKEFIELD         42.31N 96.74W
05/21/2004  0.88 INCH        DIXON              NE   PUBLIC

&&

JC
Local storm report, May 22, 10:33 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1033 PM CDT SAT MAY 22 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0110 AM     HAIL             ELLSWORTH               43.52N 96.02W
05/21/2004  0.88 INCH        NOBLES             MN   LAW ENFORCEMENT

0131 AM     HAIL             WORTHINGTON             43.63N 95.60W
05/21/2004  1.00 INCH        NOBLES             MN   TRAINED SPOTTER

0132 AM     HAIL             5 SE REMSEN             42.76N 95.90W
05/21/2004  0.88 INCH        PLYMOUTH           IA   PUBLIC

0135 AM     HAIL             4 SSW MARCUS            42.77N 95.84W
05/21/2004  0.88 INCH        CHEROKEE           IA   PUBLIC

0255 AM     HAIL             OCHEYEDAN               43.42N 95.54W
05/21/2004  1.00 INCH        OSCEOLA            IA   TRAINED SPOTTER

0300 AM     HAIL             2 NW LAKE PARK          43.47N 95.35W
05/21/2004  0.75 INCH        DICKINSON          IA   PUBLIC

0306 AM     HAIL             HARRIS                  43.45N 95.43W
05/21/2004  1.00 INCH        OSCEOLA            IA   BROADCAST MEDIA

0923 AM     HAIL             5 SE ROCK VALLEY        43.15N 96.23W
05/21/2004  0.75 INCH        SIOUX              IA   TRAINED SPOTTER

1029 AM     HAIL             1 E HARTLEY             43.18N 95.46W
05/21/2004  0.88 INCH        OBRIEN            IA   TRAINED SPOTTER

1029 AM     HAIL             HARTLEY                 43.18N 95.48W
05/21/2004  0.88 INCH        OBRIEN            IA   TRAINED SPOTTER

1036 AM     HAIL             4 E HARTLEY             43.18N 95.40W
05/21/2004  1.75 INCH        OBRIEN            IA   CO-OP OBSERVER

1040 AM     HAIL             1 NW EVERLY             43.17N 95.34W
05/21/2004  1.75 INCH        CLAY               IA   BROADCAST MEDIA

1051 AM     HAIL             5 W SPENCER             43.15N 95.25W
05/21/2004  1.75 INCH        CLAY               IA   BROADCAST MEDIA

1100 AM     HAIL             SPENCER                 43.15N 95.15W
05/21/2004  2.50 INCH        CLAY               IA   TRAINED SPOTTER

1105 AM     HAIL             SPENCER                 43.15N 95.15W
05/21/2004  4.25 INCH        CLAY               IA   BROADCAST MEDIA

            FELL ON THE WEST SIDE OF TOWN

1106 AM     HAIL             SPENCER                 43.15N 95.15W
05/21/2004  2.75 INCH        CLAY               IA   BROADCAST MEDIA

            FELL ON THE SOUTH SIDE OF TOWN

1115 AM     HAIL             DICKENS                 43.13N 95.02W
05/21/2004  1.75 INCH        CLAY               IA   BROADCAST MEDIA

0350 PM     HAIL             SMITHLAND               42.23N 95.93W
05/21/2004  0.75 INCH        WOODBURY           IA   PUBLIC

0411 PM     HAIL             7 NE REMSEN             42.88N 95.88W
05/21/2004  1.75 INCH        PLYMOUTH           IA   PUBLIC

0414 PM     HAIL             5 NNW MARCUS            42.89N 95.85W
05/21/2004  1.50 INCH        CHEROKEE           IA   PUBLIC

            QUARTER TO PING PONG BALL SIZE MIXED

0425 PM     HAIL             6 WSW PAULLINA          42.95N 95.80W
05/21/2004  1.00 INCH        OBRIEN            IA   TRAINED SPOTTER

0436 PM     HAIL             6 E WASHTA              42.58N 95.60W
05/21/2004  0.88 INCH        CHEROKEE           IA   PUBLIC

0436 PM     HAIL             3 N HOLSTEIN            42.53N 95.54W
05/21/2004  0.75 INCH        IDA                IA   PUBLIC

0450 PM     HAIL             AURELIA                 42.71N 95.44W
05/21/2004  1.00 INCH        CHEROKEE           IA   TRAINED SPOTTER

0455 PM     HAIL             DICKENS                 43.13N 95.02W
05/21/2004  0.75 INCH        CLAY               IA   BROADCAST MEDIA

0457 PM     HAIL             1 N SUTHERLAND          42.99N 95.50W
05/21/2004  1.75 INCH        OBRIEN            IA   BROADCAST MEDIA

0500 PM     HAIL             4 S HARTLEY             43.12N 95.48W
05/21/2004  1.50 INCH        OBRIEN            IA   PUBLIC

0517 PM     HAIL             1 SE ROYAL              43.05N 95.27W
05/21/2004  1.75 INCH        CLAY               IA   PUBLIC

0519 PM     HAIL             5 S SPENCER             43.07N 95.15W
05/21/2004  4.25 INCH        CLAY               IA   BROADCAST MEDIA

0519 PM     HAIL             2 E ROYAL               43.06N 95.24W
05/21/2004  2.75 INCH        CLAY               IA   TRAINED SPOTTER

0525 PM     HAIL             5 NNE CHEROKEE          42.82N 95.51W
05/21/2004  1.00 INCH        CHEROKEE           IA   TRAINED SPOTTER

0527 PM     HAIL             7 SW LINN GROVE         42.82N 95.34W
05/21/2004  1.00 INCH        BUENA VISTA        IA   PUBLIC

            MOSTLY 1/2 TO 3/4 INCH HAIL

0530 PM     HAIL             7 SE SPENCER            43.07N 95.05W
05/21/2004  1.50 INCH        CLAY               IA   PUBLIC

0550 PM     HAIL             5 W WEBB                42.95N 95.11W
05/21/2004  0.75 INCH        CLAY               IA   PUBLIC

0625 PM     HAIL             5 NE GILLETT GROVE      43.07N 94.97W
05/21/2004  0.75 INCH        CLAY               IA   PUBLIC

0814 PM     HAIL             4 NW ELK POINT          42.72N 96.74W
05/21/2004  1.00 INCH        UNION              SD   AMATEUR RADIO

0818 PM     HAIL             6 N ELK POINT           42.77N 96.68W
05/21/2004  0.88 INCH        UNION              SD   TRAINED SPOTTER

0837 PM     HAIL             SUTHERLAND              42.97N 95.50W
05/21/2004  0.88 INCH        OBRIEN            IA   TRAINED SPOTTER

0845 PM     HAIL             6 W MERRILL             42.72N 96.37W
05/21/2004  0.75 INCH        PLYMOUTH           IA   AMATEUR RADIO

0852 PM     HAIL             4 WSW ROSSIE            42.99N 95.26W
05/21/2004  0.88 INCH        CLAY               IA   PUBLIC

0901 PM     HAIL             4 W MERRILL             42.72N 96.33W
05/21/2004  2.75 INCH        PLYMOUTH           IA   EMERGENCY MNGR

0904 PM     HAIL             7 SW ROCK VALLEY        43.13N 96.40W
05/21/2004  1.00 INCH        SIOUX              IA   PUBLIC

0910 PM     HAIL             LE MARS                 42.79N 96.17W
05/21/2004  0.75 INCH        PLYMOUTH           IA   EMERGENCY MNGR

0920 PM     TORNADO          7 E YANKTON             42.89N 97.25W
05/21/2004                   YANKTON            SD   EMERGENCY MNGR

0928 PM     HAIL             2 W GILLETT GROVE       43.02N 95.07W
05/21/2004  0.75 INCH        CLAY               IA   TRAINED SPOTTER

0932 PM     HAIL             GAYVILLE                42.89N 97.17W
05/21/2004  1.75 INCH        YANKTON            SD   TRAINED SPOTTER

0933 PM     HAIL             3 SW MECKLING           42.81N 97.11W
05/21/2004  1.75 INCH        CLAY               SD   TRAINED SPOTTER

0945 PM     HAIL             4 SE WAKONDA            42.97N 97.05W
05/21/2004  1.00 INCH        CLAY               SD   AMATEUR RADIO

0945 PM     HAIL             2 E CALUMET             42.94N 95.51W
05/21/2004  0.88 INCH        OBRIEN            IA   PUBLIC

0950 PM     HAIL             CHEROKEE                42.75N 95.55W
05/21/2004  0.88 INCH        CHEROKEE           IA   CO-OP OBSERVER

1000 PM     HAIL             VERMILLION              42.78N 96.93W
05/21/2004  1.00 INCH        CLAY               SD   AMATEUR RADIO

1003 PM     HAIL             9 NW ELK POINT          42.77N 96.81W
05/21/2004  1.00 INCH        UNION              SD   PUBLIC

1007 PM     FLASH FLOOD      LE MARS                 42.79N 96.17W
05/21/2004                   PLYMOUTH           IA   AMATEUR RADIO

            WATER COVERING HIGHWAY 3 AT LE MARS.

1032 PM     HAIL             5 N CENTERVILLE         43.19N 96.96W
05/21/2004  1.75 INCH        TURNER             SD   TRAINED SPOTTER

1035 PM     HAIL             5 E GILLETT GROVE       43.02N 94.94W
05/21/2004  1.75 INCH        CLAY               IA   PUBLIC

1037 PM     HAIL             7 WNW BERESFORD         43.12N 96.91W
05/21/2004  1.00 INCH        LINCOLN            SD   TRAINED SPOTTER

1041 PM     FLASH FLOOD      GILLETT GROVE           43.02N 95.04W
05/21/2004                   CLAY               IA   AMATEUR RADIO

            4 TO 5 INCHES OF WATER COVERING THE ROADS AT GILLETT
            GROVE.

1124 PM     HAIL             1 S WILMONT             43.75N 95.83W
05/21/2004  0.75 INCH        NOBLES             MN   TRAINED SPOTTER

1125 PM     HAIL             1 E TEA                 43.45N 96.82W
05/21/2004  1.00 INCH        LINCOLN            SD   AMATEUR RADIO

1125 PM     HAIL             HARRISBURG              43.43N 96.70W
05/21/2004  1.00 INCH        LINCOLN            SD   AMATEUR RADIO

1140 PM     HAIL             7 ENE WAKEFIELD         42.31N 96.74W
05/21/2004  0.88 INCH        DIXON              NE   PUBLIC

1142 PM     HAIL             7 WSW HOMER             42.28N 96.62W
05/21/2004  1.75 INCH        DAKOTA             NE   PUBLIC

&&
SUMMARY OF EVENTS FROM 4 DISTINCT SEVERE WEATHER EPISODES ON FRIDAY
5/21/04.

JH

Nearby

Severe Thunderstorm Warnings in Iowa, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.